EconPapers    
Economics at your fingertips  
 

Social Interactions: A Game Theoretic Approach

Haiqing Xu ()

No 130914, Department of Economics Working Papers from The University of Texas at Austin, Department of Economics

Abstract: This paper uses a game theoretic model to capture the interactions among individuals within a social network, and establishes nonparametric identification and inference on the game structural model. Consider observations from a single equilibrium of a network game in which each player chooses an action from a finite set and is subject to interactions that are local --- the interactions only occur among friends. All observations are potentially dependent on each other because they are interpreted as arising from a single equilibrium of settings where players interact directly or indirectly. Simple assumptions about the structure are made that ensure that the game has a unique equilibrium and the equilibrium has a stability property. The formulation of this stability property is new and serves as the basis for statistical inference. I establish the identification of the structural model and introduce an estimation procedure called (sieve) maximum approximated likelihood.

Keywords: Local interaction; social networks; incomplete information games; sieve maximum likelihood estimation; maximum approximated likelihood estimation (search for similar items in EconPapers)
JEL-codes: C14 C35 C62 C72 (search for similar items in EconPapers)
Pages: 44 pages
Date: 2010-11
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://webspace.utexas.edu/hx659/www/Files/hx_social_interaction_11_05_2011.pdf Revised version, 2012 (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tex:wpaper:130914

Access Statistics for this paper

More papers in Department of Economics Working Papers from The University of Texas at Austin, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Caroline Thomas ().

 
Page updated 2022-06-26
Handle: RePEc:tex:wpaper:130914